Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Charleston, SC

January 20, 2012

NWS Charleston, SC issued this small craft advisory at Jan 20, 2012, 4:32 PM EST. It took effect at Jan 21, 2012, 10:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 4:32 PM EST (21:32 UTC)
In effect from
Jan 21, 2012, 10:00 AM EST
Expired
Jan 21, 2012, 3:54 PM EST
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WHUS72 KCHS 202132
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EST FRI JAN 20 2012

AMZ330-210545-
/O.NEW.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/
CHARLESTON HARBOR-
432 PM EST FRI JAN 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
543 
WHUS72 KCHS 202331
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EST FRI JAN 20 2012

AMZ330-210745-
/O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/
CHARLESTON HARBOR-
631 PM EST FRI JAN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
457 
WHUS72 KCHS 210218
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EST FRI JAN 20 2012

AMZ330-211030-
/O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/
CHARLESTON HARBOR-
918 PM EST FRI JAN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
223 
WHUS72 KCHS 210855
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EST SAT JAN 21 2012

AMZ330-211700-
/O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/
CHARLESTON HARBOR-
355 AM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 5 PM EST THIS AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 5 PM EST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
987 
WHUS72 KCHS 211637
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 AM EST SAT JAN 21 2012

AMZ330-212200-
/O.CON.KCHS.SC.Y.0008.000000T0000Z-120121T2200Z/
CHARLESTON HARBOR-
1137 AM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
903 
WHUS72 KCHS 212054
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EST SAT JAN 21 2012

AMZ330-212200-
/O.CAN.KCHS.SC.Y.0008.000000T0000Z-120121T2200Z/
CHARLESTON HARBOR-
354 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:20 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 20, 1:20 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
120 PM EST FRI JAN 20 2012

.SYNOPSIS...
HIGH PRESSURE WILL BE CENTERED OFFSHORE THROUGH SATURDAY. A COLD
FRONT WILL APPROACH THE REGION SATURDAY NIGHT...BEFORE STALLING
OUT AND DISSIPATING ON SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO
MOVE THROUGH LATE MONDAY...WITH YET ANOTHER COLD FRONT POSSIBLE
THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TODAY WITH FAIRLY
ZONAL FLOW ALOFT. INCREASING ISENTROPIC ASCENT AHEAD OF A
DEVELOPING FRONTAL SYSTEM TO THE WEST IS SUPPORTING THICK MID
LEVEL CLOUD COVER ACROSS MUCH OF THE GULF COAST AND SOUTHEAST
STATES. SATELLITE TRENDS SHOW THIS CLOUD DECK HAVING STEADILY
PRESSED EAST TOWARD THE COASTLINE...WITH SKIES BECOMING MOSTLY
CLOUDY FOR MOST LOCATIONS.. THE MAIN QUESTION WILL BE WHETHER
TYPICAL DIURNAL MIXING CAN BREAK UP THE CLOUD DURING THE NEXT
SEVERAL HOURS. LATEST MODELS SOLUTIONS ALL SUGGEST ANY MEASURABLE
PRECIPITATION WILL BE CONFINED TO THE WEST UNTIL THE EVENING
HOURS.

CLOUD COVER WILL DICTATE HIGH TEMPERATURE VARIATIONS TODAY. HAVE
NEEDED TO MAKE SOME ADDITIONAL ADJUSTMENTS FOR HOURLY TRENDS WITH
THE EARLY AFTERNOON UPDATE...AS SLOWER INTRUSION OF CLOUDS HAS
ALLOWED FOR MORE RAPID WARMING. WILL STILL KEEP HIGH TEMPERATURES
FOR TODAY GENERALLY IN THE UPPER 60S TO AROUND 70 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...ADEQUATE LOW LEVEL MOISTURE AND WEAK UPPER LEVEL
FORCING FOR ASCENT MAY BE ENOUGH TO RESULT IN SOME ISOLATED TO
SCATTERED SHOWER ACTIVITY AS A WARM FRONT LIFTS NORTHWARD THROUGH
THE FORECAST AREA OVERNIGHT. WILL THUS CARRY SLIGHT CHANCE/LOW
CHANCE POPS TO ACCOUNT FOR THIS. LOWS WILL BOTTOM OUT GENERALLY IN
THE LOW TO MID 50S.

SATURDAY...MODELS ARE IN FAIR AGREEMENT THAT A WARM FRONT WILL SHIFT
NORTH OF THE FORECAST AREA BY DAYBREAK SATURDAY MORNING. HAVE
MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR ANY LINGERING SHOWER
ACTIVITY OVER OUR MOST NORTHERN ZONES. TEMPS WILL CONTINUE TO WARM
SATURDAY AFTERNOON WHILE THE FORECAST AREA REMAINS WITHIN A WARM
SECTOR. OVERALL HIGH TEMPS ARE EXPECTED TO REACH THE LOW TO MID 70S.
BY LATE SATURDAY...A COLD FRONT WILL MAKE WAY TO THE SOUTHEASTERN
UNITED STATES BEFORE STALLING OUT OVER THE CAROLINAS. LATEST
GUIDANCE SUGGESTS THE FRONT WILL REACH OUR MOST NORTHERN ZONES IN
SOUTH CAROLINA BEFORE STALLING. HAVE THEREFORE MAINTAINED A CHANCE
OF SHOWERS OVER SOUTH CAROLINA COUNTIES AND A SLIGHT CHANCE SHOWERS
OVER GEORGIA COUNTIES. DESPITE SOME ELEVATED INSTABILITY...WIND
SHEAR WILL WEAKEN AND REMAIN NORTH OF THE FORECAST AREA. THIS SETUP
ALONG WITH THE TIMING OF FRONT DOES NOT APPEAR TO SUPPORT
THUNDERSTORM DEVELOPMENT SATURDAY NIGHT THROUGH SUNDAY MORNING.

SUNDAY...A WEDGE OF HIGH PRESSURE LOOKS TO DEVELOP OVER THE NORTHERN
PORTIONS OF THE FORECAST AREA SUNDAY. THIS WILL LIKELY HAVE AN
IMPACT ON HIGH TEMPS...ESPECIALLY IN SOUTH CAROLINA COUNTIES. WITH
MOSTLY CLOUDY SKIES IN PLACE...TEMPS WILL REMAIN IN THE LOW/MID 60S.
SLIGHT CHANCE POPS WILL REMAIN IN THE FORECAST...WITH HIGHEST POPS
IN THE WEDGE. AREAS IN SOUTHEAST GEORGIA APPEAR TO REMAIN SOUTH OF
THE WEDGE ON SUNDAY...WHICH WILL ALLOW TEMPS TO REMAIN WELL ABOVE
CLIMATOLOGY...IN THE LOW 70S. OVERNIGHT LOWS WILL BE IN THE MID
50S.

MONDAY...THE WEDGE WILL LIKELY REMAIN IN PLACE THROUGH THE MORNING
BEFORE ANOTHER COLD FRONT SWEEPS THROUGH THE SOUTHEASTERN UNITED
STATES MONDAY AFTERNOON/EVENING. A SLIGHT CHANCE OF SHOWERS WILL
REMAIN IN THE FORECAST AS THE COLD FRONT QUICKLY SHIFTS OFF THE
ATLANTIC COAST. SHOWER ACTIVITY WILL REMAIN HIGHEST OVER NORTHERN SC
COUNTIES WHERE MID/UPPER LVL FORCING ARE GREATEST. OVERALL TEMPS WILL
BE SLIGHTLY WARMER MONDAY AFTERNOON AS THE WEDGE BREAKS DOWN...WITH
HIGHS IN THE UPPER 60S FOR NORTHERN SOUTH CAROLINA COUNTIES AND LOW
70S FOR AREAS SOUTH INTO SOUTHEAST GEORGIA.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
DRY HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST BEHIND A DEPARTING
COLD FRONT MONDAY NIGHT AND REMAIN THE DOMINANT FEATURE OVER THE
FORECAST AREA THROUGH MID WEEK. CHANCES OF PRECIP WILL INCREASE LATE
WEEK AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL UNITED
STATES AND SHIFTS TO THE SOUTHEAST. HAVE INCREASED POPS TO SLIGHT
CHANCE AND CHANCE OVER THE ENTIRE FORECAST AREA THURSDAY THROUGH FRIDAY
IN RESPONSE TO THE EXPECTED ARRIVAL OF THE SYSTEM. HIGH TEMPS ARE
EXPECTED TO REMAIN IN THE MID/UPPER 60S WITH OVERNIGHT LOWS IN THE
MID 40S TO LOW 50S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CLOUD COVER IS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD...AS
A FRONTAL SYSTEM TAKES SHAPE TO THE WEST. ALTHOUGH THERE IS A
SLIGHT CHANCE THAT SHOWERS COULD DEVELOP NEAR KCHS LATE TONIGHT
INTO SATURDAY MORNING...CONFIDENCE IN DIRECT IMPACTS AT THE
TERMINAL ARE TOO LOW TO INCLUDE IN THE 18Z TAF ISSUANCE. A STRONG
35 TO 40 KT LOW LEVEL JET WILL NUDGE NORTHEAST INTO THE CAROLINAS
LATE TONIGHT. ALTHOUGH SURFACE WINDS WITHIN AN ENHANCED PRESSURE
GRADIENT WILL NOT DECOUPLE OVERNIGHT...2 KFT WINDS STILL SUPPORT
LLWS CRITERIA AT BOTH TAF SITES AFTER MIDNIGHT THROUGH THE EARLY
MORNING HOURS ON SATURDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
SATURDAY. MVFR CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT THROUGH
MONDAY NIGHT AS A WEDGE OF HIGH PRES DEVELOPS OVER THE AREA AND A
COLD FRONT SWEEPS THROUGH THE SOUTHEAST. VFR CONDITIONS ARE
EXPECTED TO RETURN BY TUESDAY.

&&

.MARINE...
TODAY AND TONIGHT...ATLANTIC HIGH PRESSURE WILL WEAKEN WITH TIME
AS A COLD FRONT APPROACHES FROM THE WEST/NORTHWEST. SOUTH/SOUTHWEST
WINDS MAINLY 15 KT OR LESS ARE EXPECTED TODAY...THEN INCREASING UP
TO 20 KT TONIGHT AS A LOW-LEVEL JET INTENSIFIES ACROSS THE AREA.
SEAS WILL BUILD WITH THE WINDS...BUT CONDITIONS SHOULD REMAIN
BELOW ADVISORY LEVELS.

SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE
THROUGH SATURDAY BEFORE A WEAK COLD FRONT APPROACHES THE REGION
SATURDAY NIGHT...AND STALLS OVER NORTHERN WATERS THROUGH SUNDAY
NIGHT. 15-20 KT WINDS AND 3-5 FT SEAS WILL PEAK OVER NORTHERN SOUTH
CAROLINA WATERS SATURDAY NIGHT WITH A TIGHTENED PRESSURE GRADIENT IN
PLACE...BUT WILL GRADUALLY WEAKEN/SUBSIDE BY SUNDAY MORNING. ANOTHER
COLD FRONT IS EXPECTED TO MOVE OVER THE WATERS MONDAY NIGHT...BUT
WINDS/SEAS WILL REMAIN WELL BELOW SCA CRITERIA. HIGH PRESSURE WILL
THEN SETTLE OVER THE WATERS THROUGH MIDWEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 20, 4:08 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
408 AM EST FRI JAN 20 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
408 AM EST FRI JAN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.